Loss Of Appetite

The reduced desire to eat anything is called loss of appetite or poor appetite or anorexia. Various causes, such as pneumonia, meningitis, pneumonia, depression, grief, dementia, heart failure, or cancer, can result in loss of appetite. If left untreated, it can result in severe malnutrition and weight loss.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Are weight loss and loss of appetite common in older persons?

Query: Hello doctor, My father is 80 years old. He has lost around 5 to 6 kg of weight for the last six months. Now he is weighing about 44 kg. He has a weakness for the past six months. Please advise.  Read Full »


Dr. Sugreev Singh

Internal Medicine Physician, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. The reason for such weakness and weight loss can be due to long standing infection in the body such as respiratory tract infection or hepatitis. How old is your dad and what is his body weight? How many kg he has lost and in how many months? Since when he has weakne...  Read Full »

What do you do if you are constipated?

Query: Hi doctor, I have serious constipation problems and Dulcolax is the only thing that works in my body. I take a lot of fruits, tea, and fiber supplements. What can I do?  Read Full »


Dr. Mashfika N Alam

Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. At your age, chronic constipation should be thoroughly investigated. Are there any other symptoms like blood in stool, weight loss, or occasional diarrhea alternating with constipation or loss of appetite? I would advise you to get a colonoscopy done as this has become...  Read Full »

Is it normal to get stomach pain, bloating, and loss of appetite with Prilosec?

Query: Hello doctor, Are loss of appetite, stomach pain, and bloating normal when taking Prilosec? I went to an ENT doctor for some chest and throat tightness, and they suspect acid reflux. I did not have these symptoms before taking the medication. I feel like there is a weight on my chest with a sore ...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Well, these are all side effects of the Prilosec. It can cause bloating, diarrhea, loss of appetite. However, pain is a rare phenomenon. Symptoms of chest tightness do not seem to be due to acid reflux. Burning, sore taste in the mouth and throat, acid brash are com...  Read Full »

Does high creatinine level indicate renal failure?

Query: Hi doctor, My grandma is 80 years old, and she has a high creatinine level in the blood. She lost her appetite and feels so nauseous. She is sleeping most of the day. Doctors have cleaned her blood a few times. I want to help my grandma because I do not trust medicine in my country. Any guidance he...  Read Full »


Dr. Samer S J Altawil

Urologist

Answer: Hi, Welcome to icliniq.com. Thanks for consulting with us. An 80 years old female with renal failure on dialysis. I understand your concern. Kidney tissue can be affected by different factors, which can lead to renal failure. Some elements which are related to obstruction can be reversed. Still,...  Read Full »

Please advise medications for decreased appetite and increased calprotectin in IBS.

Query: Hello doctor, My son is 22 years old. One and a half years back, he had IBS and piles with loss of weight. CT showed enlarged lymph nodes in the intestine. Neddle biopsy of the same was found to be reactive. However, last year, weight is not improved but reduced (62 to 57 kg). Appetite fluctuates w...  Read Full »


Dr. Rahul Ramakrishnan

General Practitioner, Family Physician, Preventive Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I went through your son's medical history and would like to advise the following. If the diagnosis is already made of IBS and nothing else, then we need to see this as a case of IBS (irritable bowel syndrome). Weight loss in spite of eating well could be of some conce...  Read Full »

How to enhance my dad's appetite?

Query: Hi doctor, My father is 76 years old. He had an accident and got a blood clot on his right auditory nerve. The doctor said that he will be fine in some three months. But, he has become worse. He lost his appetite and not eating anything. He vomits every day. He is unable to recognize anyone. He is n...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I understand your question. The issues that you are describing are mainly because of lack of proper rehabilitation measures. Need to give music in his ear through headphones for at least 4 hours a day. It should not be very loud, just medium is fine. He has to be mobilize...  Read Full »

Why do I feel full after eating very less since childhood?

Query: Hi. Age is 38 years. 1. I don't feel appetite from my childhood normally I can not eat normal meal like others. 2. When I feel hunger and eating after the very less food the feeling of fullness come and I cannot eat more. I am under weight and bones on my face r visible which doesn't look nice. (Ea...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello dear. I welcome you to icliniq. Well I do not think, that I may be able to tell you the underlying cause for it, but here are some thoughts which I want to determine. There are certain conditions which can cause decreased appetite and weight loss plus early satiety. These condition are gast...  Read Full »

Can kidney stone and EDS cause loss of appetite, nausea and other GI symptoms?

Query: Hi doctor, I am an 18-year-old girl. I am experiencing some strange GI symptoms. I am chronically ill and I have postural orthostatic tachycardia syndrome, mast cell activation syndrome, Ehler,s Danlos syndrome, and complex regional pain syndrome. About two months ago, I was in the ER with severe ab...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can understand that it must be terrible for you to have these problems with their consequences. I might give you some suggestions based on my knowledge about the conditions you mention. EDS (Ehler's Danlose syndrome) is a problem with skeletal muscles that can acc...  Read Full »

How to help my diabetic father get his appetite back?

Query: hello my father who is 62yrs old has diabetes type 2.. Recently, he started not feeling well. He has stopped eating, basically doesn't want to eat or drink anything. He's been like this refusing food for about 4 days now. His blood sugar is anywhere around 250-380 even though he isn't eating anythin...  Read Full »


Dr. Rinku Biswas

Pharmacologist, Family Physician, Diabetologist

Answer: Hi, The mentioned sugar levels are too high. The medication dosage is not mentioned. Only Metformin doesn't work for such high levels. He might need insulin too initially to control the levels and then eventually can be on pills depending upon the condition and thorough follow up. Please don't ign...  Read Full »

What causes symptoms like stomach cramps with headache, loss of appetite, fever, and diarrhea?

Query: Hello doctor, I am a 27-year-old female. I have severe headaches for the past two days wiht loss appetite, nausea, fever, diarrhea, and stomach cramps. I am taking Paracetamol for my problems. Please help.  Read Full »


Dr. Arup Majumdar

Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. Let me tell you that the symptoms described by you suggest that you have acute gastroenteritis. I suggest antibiotic Metronidazole 400 mg three times a day for five days and continue Paracetamol for pain and fever management. Avoid taking non-steroidal anti-inflammatory m...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.